Mood changes

Hi all,

I thought initially amitriptyline as a prevention medication had been working for my migraines, I only take up to 20mg however been told I could increase this to 30mg if I wanted to. I have also been prescribed Sumatriptan for when an attack occurs. I know dosages can be taken higher over time however I don't really want to be drug dependable.

Has anyone felt any bad side effects, in particular mood changes? I feel since taking amitriptyline I have more mood swings and I can be irritable and irrational. It is starting to cause problems with relationships and brings me down. I am normally a very outgoing young lady. However, now feel I bare the cost of taking medication and would rather have migraines without the added side effects. I am becoming very stressed out over this which I know is only hindering me further.

Also, has anyone tried natural remedies and supplements?

I have posted in the National Migraine Centre community forum too.

It would be great to hear about other people's experiences, thanks.

Last edited by

2 Replies

oldestnewest
  • I had dreadfully problems taking amitriptyline so doc changed it to nortriptyline much better even at higher dose.allthe best

  • Thanks for your reply, I feel that perhaps amitriptyline is not ideal for me. Saw the doctor Monday and said I should continue and await for my MRI results which are due this week. I will have to see whether the results present anything, just feel as a prevented it is not doing the job they were prescribed to do.

You may also like...